Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 15, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 15, 2025, 12:38 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 15, 2025, 7:00 PM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2025, 12:38 AM EST (05:38 UTC)
- In effect from
- Nov 15, 2025, 7:00 PM EST
- Expired
- Nov 17, 2025, 8:51 AM EST
- In force
- 38 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS71 KRLX 150538 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1238 AM EST Sat Nov 15 2025 WVZ523-526-151400- /O.NEW.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1238 AM EST Sat Nov 15 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
7 follow-up statements
415 WWUS71 KRLX 151346 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 846 AM EST Sat Nov 15 2025 WVZ523-526-152200- /O.CON.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 846 AM EST Sat Nov 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 26
034 WWUS71 KRLX 152151 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 451 PM EST Sat Nov 15 2025 WVZ523-526-160600- /O.CON.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 451 PM EST Sat Nov 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
312 WWUS71 KRLX 160507 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1207 AM EST Sun Nov 16 2025 WVZ523-526-161400- /O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1207 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
176 WWUS71 KRLX 161348 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 848 AM EST Sun Nov 16 2025 WVZ523-526-162200- /O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 848 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ RPY
320 WWUS71 KRLX 162004 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 304 PM EST Sun Nov 16 2025 WVZ523-526-170600- /O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 304 PM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JP
058 WWUS71 KRLX 170547 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1247 AM EST Mon Nov 17 2025 WVZ523-526-171400- /O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1247 AM EST Mon Nov 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JZ
054 WWUS71 KRLX 171351 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 851 AM EST Mon Nov 17 2025 WVZ523-526-171500- /O.CAN.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 851 AM EST Mon Nov 17 2025 ...WIND ADVISORY IS CANCELLED... The threat for advisory-level winds has ended. Winds will still be breezy today, but they will remain below advisory criteria. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:14 AM EST, 24 minutes earlier.
Area forecast discussion, Nov 15, 12:14 AM EST, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1214 AM EST Sat Nov 15 2025 .SYNOPSIS... Rain chances return Saturday ahead of a cold front that moves through early Sunday. Turning much colder Sunday through Tuesday. Additional chances for precipitation return on Tuesday. && .NEAR TERM /THROUGH TODAY/... As of 740 PM Friday... Updated POPs through 03z to account for shower activity cropping up over north-central WV a bit faster than initially thought, though some of the showers may not have been reaching the ground initially due to very dry low level air. Otherwise, did tweak the MinT forecast tonight down a bit in spots, as some areas that decoupled had already dropped close to their forecast low temps for the night. Otherwise, no major changes, just tweaking T/Td/RH for current conditions and trends. As of 1119 AM Friday... Today will be a comfortably mild day with increasing clouds from the west as a warm front approaches. That warm front will pass over the area early Saturday morning, creating scattered showers during the first half of the day. The main cold front will approach late in the day, with additional showers expected ahead of it. A thunderstorm or two cannot be ruled out late Saturday, but this will be the exception and not the rule because of very little CAPE (400 J/kg or less). There will be plenty of wind energy aloft, with 60-75 kts of 0-6 km shear expected late Saturday. Therefore, gusty showers will be possible late Saturday as stronger winds aloft mix down to the surface in scattered showers. Saturday will be breezy with southwest winds sustained at 10-15 mph, occasionally gusting 20-30 mph. Wind gusts in excess of 30 mph will be possible in the higher elevations of northeastern West Virginia. Mild temperatures are expected with highs near 70 across the lowlands and in the lower to middle 60s in the mountains. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... As of 1119 AM Friday... A sharp contrast to much colder weather will take place behind the cold front on Sunday with highs ranging from the upper 40s in the higher elevations to the middle 50s in the lowlands. Windy conditions are expected in the higher elevations of northeastern West Virginia Sunday, with occasional gusts reaching 40 mph at times. We expect the wind to be below advisory criteria, but this could change. Clouds will gradually clear for sunshine by Sunday afternoon. Temperatures will drop into the 20s and lower 30s Sunday night. The cooler weather will continue into Monday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 1119 AM Friday... Models are showing another weak low pressure system approaching the middle Ohio Valley from the west on Tuesday. This may lead to a mixture of rain and some snow across the higher elevations of northeastern West Virginia Tuesday morning, before transitioning to primarily rain by Tuesday afternoon as temperatures warm into the 40s and 50s. Some wintry mix cannot be ruled out across portions of northern West Virginia predawn Tuesday with near- surface temperatures hovering around the freezing mark in combination with warmer temperatures aloft. However, given the uncertainty, we decided to go with a mix of rain and snow in our official forecast. Confidence in all of this is very low as models are still trying to iron out details. Beyond Tuesday, models become very inconsistent regarding precipitation timing and chances with numerous vort. maxes in the 500-mb flow aloft. The ECMWF and GFS both show a possibility of a larger storm system impacting our area late next week. The ECMWF is much slower with the development of this system, keeping it in the south-central United States Thursday, and impacting our area Friday into next weekend. Meanwhile, the GFS shows a faster and weaker system, showing it crossing through the middle Ohio Valley as soon as Thursday. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 1215 AM Saturday... A few showers passing through the northeastern portions of the area this morning will continue to filter in from the northwest as we await a warm front lifting to the north. Ceilings around the region remain within VFR early this morning and don't see that changing much over the next few hours. Main impacts to overnight flight conditions will come in the form of surface winds gusts and LLWS aloft through the nighttime hours as a low level jet noses through the area. KRLX VAD Wind Profile at the time of writing shows 30-35kts sitting near 2,000ft AGL this morning, with forecast soundings along the mountains suggesting a slightly stronger influence from the jet. LLWS was included at all sites with the exception of BKW. Winds are anticipated to mix down to the surface after daybreak this morning and will remain breezy through the course of the day. Outside of winds, most of the day will stay relatively quiet before a cold front is slated to encroach by this evening. Ceilings will drift into sub-VFR thresholds with the frontal passage tonight and through the end of the valid TAF period in addition to a mention -RA. While a strong jet continues aloft, winds at the surface will be less likely to decouple, so withheld any mention of LLWS with this issuance. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and extent of reduced ceilings with the cold front tonight may vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 11/15/25 UTC 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 EST 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H M H M H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H M M H H AFTER 06Z SUNDAY... IFR possible in heavier showers late Saturday through Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...FK/26 NEAR TERM...FK/26 SHORT TERM...26 LONG TERM...26 AVIATION...05
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.